MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number CL-325-10-K - FGI, LEADS, CL-325-10-K
Medical Device Problem Codes Under-Sensing (1661); Missing Value Reason (3192)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pending product return for further investigation.The patient is currently implanted with the rns system and is programmed for detection and treatment.The patient was not adversely affected by this event.Pending product return.
 
Event or Problem Description
During the case, there was no real time ecog signal observed on contacts 1 & 2 of the cortical strip lead connected to port 1.Troubleshooting was performed and the lead was moved to other locations on the cortical surface of the brain with no real time ecog signal observed.The lead was then cleaned and placed in port 2 to confirm lead vs neurostimulator issue and with the same result of no signal observed on contacts 1 and 2.Other leads that were implanted were connected and we observed good recording throughout the system.The neurosurgeon removed the cortical strip lead in question and implanted a new cortical strip lead.All contacts on this new lead recorded properly.
 
Additional Manufacturer Narrative
Comp-(b)(4).No malfunction was observed.Unable to duplicate reported failure.The lead was returned to neuropace for investigation.There were no noticeable deformations or damage to: the lead body, coil, welds, electrode, or contacts.No gaps were observed in the coil.There was some bending of the lead which is most likely a result of the implant process.Continuity testing passed on all four channels.Impedance testing passed all four channels.Observed a 'kink' in the polyimide between the second and third contacts - this did not affect lead electrical performance and is most likely due to manipulation after implant.
 
Event or Problem Description
New information (b)(6) 2016 presented.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key6150953
Report Number3004426659-2016-00033
Device Sequence Number18845131
Product Code PFN
UDI-Device Identifier00855547005069
UDI-Public010085554700506917181119
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberCL-325-10-K - FGI, LEADS, CL-325-10-K
Device Catalogue Number1007609
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR